MAUDE Adverse Event Report: Ortho-Clinical Diagnostics, Inc. VITROS Chemistry Products HbA1c Reagent; In-Vitro Diagnostics

Ortho-Clinical Diagnostics, Inc. VITROS Chemistry Products HbA1c Reagent; In-Vitro Diagnostics
Catalog Number 6842905
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected hba1c results were obtained from a non-vitros biorad quality control processed using vitros chemistry products hba1c reagent lot 2539-51-3990 on a vitros xt 7600 integrated system.Biorad lot 89280 level 2 results of 10.2, 10.4, 10.4 and 10.5 %a1c vs an expected result of 8.6 %a1c biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected results were obtained from a control fluid and were not reported out of the laboratory.There has been no allegation of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number 101168810 and reportability assessment 615838.
 
Additional Manufacturer Narrative
The investigation determined that higher than expected hba1c results were obtained from a non-vitros biorad quality control processed using vitros chemistry products hba1c reagent lot 2539-51-3990 on a vitros xt 7600 integrated system.A definitive assignable cause of the event could not be determined with the information available.Based on previous quality control results, a vitros hba1c reagent lot 2539-51-3990 related issue was not a likely contributing factor of the event.Additionally, a reagent pack related issue was ruled out as a contributing factor of the event.A possible cause of the event could be within calibration reagent drift as the initial calibration was determined to be typical and initial quality control results were within expectations.A recalibration event seemingly resolved the issue.However, as it is unknown if the same biorad control vials were used following the recalibration event, an issue related to the biorad controls cannot be entirely ruled out as a contributing factor of the event.An instrument related issue cannot be entirely ruled out as a contributing factor of the event as precision testing was not performed on the vitros xt 7600 system.However, as the issue was resolved following a recalibration event without any known actions being performed on the vitros xt 7600 system, an instrument related issue was not a likely contributing factor of the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros hba1c lot 2539-51-3990.

Brand Name
VITROS Chemistry Products HbA1c Reagent
Common Device Name
In-Vitro Diagnostics
Manufacturer (Section D)
Ortho-Clinical Diagnostics, Inc.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
Ortho-Clinical Diagnostics, Inc.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
+1(585)453-4165
MDR Report Key50937674
Report Number1319808-2026-00055
Device Sequence Number9598118
Product Code PDJ
UDI-Device Identifier10758750030729
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6842905
Device Lot Number2539-51-3990
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown